Patient Comments: Abnormal Heart Rhythms - Treatments

How was your heart rhythm disorder treated?

Comment from: quizzical, 55-64 Female (Patient) Published: April 02

I have been having disturbing irregular heartbeats for many years. Doctors tell me that this is normal. I don't have other symptoms associated with the episodes, which sometimes go on continuously for days, sometimes only happen a few times in the evening, and some days don't happen at all. My intuition tells me that these irregularities are related to my digestive tract. I cannot determine any definitive relationship to alcohol, caffeine, or decongestants, because I don't have symptoms immediately after ingesting these things, but I suspect there might be a relationship. I had an EKG when the symptoms were not occurring last year. It was considered normal, but the symptoms have continued erratically. I feel that something is wrong. I am thinking about seeking more tests and / or treatment, or wondering if I should just trust that this is "normal.”

Was this comment helpful?Yes
Comment from: Newt, 55-64 Male (Patient) Published: May 09

I am a 62 year old male. I have been diagnosed with afib in 2006. In 2008 an ablation was done and the irregular beats subsided. I was told it could return. It did in 2012. I noticed when I get tired the heart starts to beat irregular. It may last anywhere from a few minutes to hours. But the irregular beats are different from the afib.

Was this comment helpful?Yes
Comment from: gladness, 75 or over Female (Patient) Published: June 30

My normal heart rate for as long as I can remember was 62. All of a sudden, I became so weak I could not sit. I went to the emergency room (ER) and my heart rate was 130. They admitted me to the hospital for three days, treating me with amiodarone, Lovenox and Coumadin. My doctor was out of town, and I had to wait three weeks to see him. Of course, I was quite concerned. When I saw him, I felt he didn't think much of it. The doctor who admitted me to the hospital had said if my heart rate wasn't corrected within two to three weeks on the medication, I would need to be shocked. My doctor said no, and my rate had slowed, but it is very irregular.

Was this comment helpful?Yes
Comment from: Baxter1, 55-64 Female (Patient) Published: January 23

I am 62 years old, and 12 years ago I was rushed to the hospital with a pulse of 212. I thought I had a heart attack. The doctors shocked my heart to regain a normal beat. They felt it was an isolated incidence and did no more tests. Two weeks later the same thing happened. Finally, they realized I had an electrical problem and I had an ablation. That was 12 years ago, and now its back (not as severe), but my heart is irregular and tomorrow I get a holter monitor to track my pulse. I have taken propanatol and then switched to metropal.

Was this comment helpful?Yes
Comment from: Robert, 65-74 Male (Patient) Published: January 03

My doctor eliminated 60 mgs of Adalet daily and added another 100 mgs of Metoprolol for a total of 200 mgs daily. Also, I am currently taking two 150 mgs of Prodaxa daily. Although my afib is still with me, I do not have any heart valve problems and no chest pain.

Was this comment helpful?Yes
Comment from: rmleonard, 55-64 Male (Patient) Published: March 06

I took amiodarone and flecainide together. The result was great! Now, I can no longer buy flecainide and I am in a fit!

Was this comment helpful?Yes
Comment from: silver butterfly, 55-64 Female (Patient) Published: June 29

I was treated in the emergency room with meds to slow the rapid beat of my heart and then given metoprolol.

Was this comment helpful?Yes
Comment from: muchtooold, 55-64 Female (Patient) Published: May 05

For almost nine years I have had recurring problems with PAC and PVC. The first time, I had a severe pain in my head and then in my chest. I felt as if I was going to pass out. Shortly afterward, my heart started pounding. I went to the emergency room and was hospitalized for four days. Shortly after that, a tumor was found on my adrenal gland, and my adrenal gland and tumor were removed. I was told that the type of tumor I had did not cause my problems, but I still continued to have the same symptoms. I had stress tests, cardiac catheterization, and was tested for pheochromocytoma. My heart is fine, and I have no apparent physical cause for my problems. I have had years with no episodes, and then it starts up again. I have had my medication changed and my dosage changed. At this time, I am going through the same problem. I have another tumor on my other adrenal gland, but again, I was told this tumor does not affect my health, and it's relatively small. I am frustrated, as I can never seem to find what is causing this. My first cardiologist told me it was stress. I do have a stressful job and have had a lot of stress in my personal life for the last 30 years, but that is nothing new. My blood pressure appears to be up, but that could be because I am not handling this episode as well as I did in the past.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Heart Rhythm Disorders - Type of Disorder Question: Please describe what type of heart rhythm disorder you have.
Abnormal Heart Rhythms - Diagnosis Question: How was your heart rhythm disorders diagnosed?
Heart Rhythm Disorders - Symptoms Question: What symptoms do you experience with your heart rhythm disorder?
Heart Rhythm Disorders - A-fib Question: How do you manage your atrial fibrillation?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.